Alert archive / Wyoming / Red Flag Warnings in 2015
Red Flag Warning 19, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Sep 8, 2015, 1:45 AM MDT for 5 counties in Wyoming. It took effect at Sep 8, 2015, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2015, 1:45 AM MDT (07:45 UTC)
- In effect from
- Sep 8, 2015, 12:00 PM MDT
- Expired
- Sep 8, 2015, 8:18 PM MDT
- In force
- 8 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Lincoln County, WY, Natrona County, WY, Sweetwater County, WY, Uinta County, WY
The radar
The Riverton/Lander radar (KRIW), 105 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 7.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4200 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WWUS85 KRIW 080745 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 145 AM MDT TUE SEP 8 2015 ...HIGH FIRE DANGER THIS AFTERNOON AND EVENING FOR PORTIONS OF SOUTHERN WYOMING... LOW HUMIDITY AND GUSTY WIND WILL CONTINUE ACROSS PORTIONS OF SOUTHERN WYOMING THIS AFTERNOON AND EVENING. AS A RESULT...A RED FLAG WARNING HAS BEEN ISSUED FOR THESE AREAS. WYZ279-289-082200- /O.NEW.KRIW.FW.W.0019.150908T1800Z-150909T0300Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS- 145 AM MDT TUE SEP 8 2015 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 279 AND 289... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 279. FIRE WEATHER ZONE 289. * WIND...WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...FALLING TO AS LOW AS 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. && $$
3 follow-up statements
755 WWUS85 KRIW 081905 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 105 PM MDT TUE SEP 8 2015 ...HIGH FIRE DANGER THIS AFTERNOON AND EVENING AND AGAIN WEDNESDAY AFTERNOON AND EVENING FOR PORTIONS OF SOUTHERN WYOMING... LOW HUMIDITY AND GUSTY WIND WILL CONTINUE ACROSS PORTIONS OF SOUTHERN WYOMING THIS AFTERNOON AND EVENING AS WELL AS WEDNESDAY AFTERNOON AND EVENING. AS A RESULT...A RED FLAG WARNING HAS BEEN ISSUED FOR THESE AREAS. WYZ279-289-090300- /O.NEW.KRIW.FW.W.0020.150909T1800Z-150910T0300Z/ /O.CON.KRIW.FW.W.0019.000000T0000Z-150909T0300Z/ SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS- 105 PM MDT TUE SEP 8 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 279 AND 289... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 279 AND 289... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY. * AFFECTED AREA...FIRE WEATHER ZONE 279. FIRE WEATHER ZONE 289. * WIND...WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...FALLING TO AS LOW AS 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. && $$ WYZ277-090300- /O.NEW.KRIW.FW.W.0020.150909T1800Z-150910T0300Z/ /O.EXA.KRIW.FW.W.0019.000000T0000Z-150909T0300Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- 105 PM MDT TUE SEP 8 2015 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 277... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 277... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A RED FLAG WARNING HAS ALSO BEEN ISSUED FROM NOON TO 9 PM MDT WEDNESDAY. * AFFECTED AREA...FIRE WEATHER ZONE 277. * WIND...WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...FALLING TO AS LOW AS 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. && $$
532 WWUS85 KRIW 081949 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 149 PM MDT TUE SEP 8 2015 ...HIGH FIRE DANGER THIS AFTERNOON AND EVENING AND AGAIN WEDNESDAY AFTERNOON AND EVENING FOR PORTIONS OF SOUTHERN AND CENTRAL WYOMING... LOW HUMIDITY AND GUSTY WIND WILL CONTINUE ACROSS PORTIONS OF SOUTHERN WYOMING THIS AFTERNOON AND EVENING AS WELL AS WEDNESDAY AFTERNOON AND EVENING. AS A RESULT...A RED FLAG WARNING HAS BEEN ISSUED FOR THESE AREAS. WYZ280-090300- /O.EXA.KRIW.FW.W.0019.000000T0000Z-150909T0300Z/ NATRONA COUNTY/CASPER BLM- 149 PM MDT TUE SEP 8 2015 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 280.... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AFFECTED AREA...FIRE WEATHER ZONE 280. * WIND...WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...FALLING TO AS LOW AS 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. && $$ WYZ277-279-289-090300- /O.CON.KRIW.FW.W.0019.000000T0000Z-150909T0300Z/ /O.CON.KRIW.FW.W.0020.150909T1800Z-150910T0300Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS- 149 PM MDT TUE SEP 8 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 279 AND 289... ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 279 AND 289... * AFFECTED AREA...FIRE WEATHER ZONE 279. FIRE WEATHER ZONE 289. * WIND...WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...FALLING TO AS LOW AS 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. && $$
320 WWUS85 KRIW 090218 RFWRIW URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 818 PM MDT TUE SEP 8 2015 ...HIGH FIRE DANGER WEDNESDAY AFTERNOON AND EARLY EVENING FOR PORTIONS OF SOUTHERN AND CENTRAL WYOMING... LOW HUMIDITY AND GUSTY WIND WILL OCCUR ACROSS PORTIONS OF SOUTHERN WYOMING WEDNESDAY AFTERNOON AND EARLY EVENING. AS A RESULT...A RED FLAG WARNING HAS BEEN ISSUED FOR THESE AREAS. WYZ277-279-289-091200- /O.CAN.KRIW.FW.W.0019.000000T0000Z-150909T0300Z/ /O.CON.KRIW.FW.W.0020.150909T1800Z-150910T0300Z/ LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS- SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA- GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS- 818 PM MDT TUE SEP 8 2015 ...RED FLAG WARNING IS CANCELLED FOR THIS EVENING FOR FIRE WEATHER ZONES 277...279 AND 289... WEATHER CONDITIONS HAVE IMPROVED AND NO LONGER POSE A THREAT TONIGHT. ...RED FLAG WARNING STILL REMAINS IN EFFECT FROM NOON TO 9 PM MDT WEDNESDAY FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONES 277...279 AND 289... * AFFECTED AREA...FIRE WEATHER ZONES 277...279 AND 289. * WIND...WEST TO SOUTHWEST 15 TO 25 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...FALLING TO AS LOW AS 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE BEHAVIOR. && $$ WYZ280-090330- /O.CAN.KRIW.FW.W.0019.000000T0000Z-150909T0300Z/ NATRONA COUNTY/CASPER BLM- 818 PM MDT TUE SEP 8 2015 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WIND AND LOW HUMIDITY FOR FIRE WEATHER ZONE 280... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE RED FLAG WARNING. WEATHER CONDITIONS HAVE IMPROVED AND NO LONGER POSE A THREAT TO THE AREA. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Sep 7, 10:31 PM MDT, 3 hours 14 minutes earlier.
Area forecast discussion, Sep 7, 10:31 PM MDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1031 PM MDT MON SEP 7 2015 .SHORT TERM...TONIGHT THROUGH TUESDAY (ISSUED AT 221 PM MDT) DISTURBANCE CURRENTLY MOVING INTO NERN WA WILL LIKELY STAY JUST NORTH OF OUR WITH JUST A GLANCING BLOW OF MOISTURE AND LIMITED MTN SHOWER CHANCES TONIGHT. LITTLE FURTHER NORTH THAN MODELS INDICATED YESTERDAY. A WEAK RIPPLE AND LIMITED MOISTURE IS ALSO CLIPPING THE FAR SRN AREAS WITH SOME WEAK CONVECTION OFF THE UINTAS EXPECTED BUT ANY SHOWERS SHOULD STAY JUST SOUTH OF OUR SWEETWATER COUNTY BORDER. OTHERWISE...CLEAR OR MOSTLY CLEAR AND ANOTHER COOL TO COLD NIGHT WITH DRY LOW LEVELS AND A GENERALLY CLEAR SKY FOR MOST AREAS. WEAK FRONTAL BOUNDARY DROPS DOWN EAST OF THE DIVIDE TONIGHT BEHIND THIS SHORTWAVE PASSING TO THE NORTH BUT NOT MUCH WITH IT EXCEPT FOR SOME N-NE WIND AND A LITTLE HIGHER NIGHTTIME RH. SUNNY AND SEASONABLE AGAIN TUESDAY WITH UPPER 60S AND 70S FOR MOST OF THE LOWER ELEVATIONS WITH 50S AND 60S IN THE MOUNTAINS. .LONG TERM...TUESDAY NIGHT THROUGH MONDAY BEGINNING OF FCST...FA UNDER DRY NW FLOW W/ EMBEDDED SW ALREADY THRU AND OFF INTO CNTRL PLAINS. THRU MOST OF THE WORK WEEK...THE FA WILL STAY UNDER THE INFLUENCE OF A LARGE DRY RIDGE AND NW FLOW WITH LITTLE IN THE WAY OF SIGNIFICANT MOISTURE OR FORCING ABLE TO GET INTO THE REGION EXCEPT FOR A CLOSE BRUSH FROM THE NORTH LATER THURSDAY INTO FRI MORNING...WITH THE BIG HORN MOUNTAINS REALLY THE ONLY POSSIBLE AREA ABLE TO TAKE ADVANTAGE OF MEAGER MOISTURE AND CAPPING. OTHERWISE...PRETTY GOOD AGREEMENT BETWEEN MR MDLS THRU AT LEAST SAT...W/ MEAN POSITION OF THE RIDGE AXIS CENTER REMAINING OVR THE GREAT BASIN...KEEPING THE NRN BRANCH OF THE STORM TRACK MOSTLY WELL TO THE N. AFTER THAT...THE MDLS BEGIN TO DEVIATE...MAINLY IN LATITUDINAL POSITION OF THE WAVES...WITH MAJOR TIMING ISSUES NOT ARISING UNTIL AFTER THIS FCST PERIOD. SAT...A COUPLE OF VIGOROUS UPR LVL SYSTEMS AND ASSOCIATED FRONTS WILL PUSH INTO THE CONUS FROM CANADA...FIRST AMPLIFYING THE TROF ACROSS THE ERN CONUS...WITH A SECONDARY SYSTEM ON ITS HEALS...MOVING THE WRN CONUS RIDGE WWD WHILE A BROAD TROF DESCENDS INTO THE NRN CONUS. THIS WILL ALLOW FOR RENEWED INTRUSIONS OF COLDER AIR FROM THE NORTH...WITH BETTER CHANCES FOR INCREASED BAROCLINICITY AND BETTER CHANCES FOR CYCLONE AND FRONTAL DEVELOPMENT AND MOVEMENT. ATTM...IT LOOKS LIKE THERE WILL BE SMALL CHANCES FOR PRECIPITATION NEAR THE BORDER AREA WITH MT AND POINTS EWD SOMETIME MONDAY (PERHAPS INTO TUE) AS A CLIPPER SYSTEM SWINGS BY. && .AVIATION.../06Z ISSUANCE/ VFR CONDITIONS TO OCCUR THROUGH TUESDAY NIGHT. DRY WEATHER EXPECTED THROUGH TUESDAY NIGHT. && .FIRE WEATHER... ELEVATED FIRE WEATHER CONDS WILL REMAIN ON TUESDAY ACROSS THE SOUTH WITH JUST A TAD LESS WIND. RH'S WILL BE A LITTLE HIGHER ACROSS THE NORTH BEHIND A WEAK COOL FRONT THAT DROPS SOUTH TONIGHT. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE && SHORT TERM...PS LONG TERM...BRAUN AVIATION...AR FIRE WEATHER...PS
Hazardous weather outlook, Sep 7, 9:10 PM MDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 910 PM MDT MON SEP 7 2015 WYZ001>020-022>030-0801200- YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS-NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN-SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS-BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST-NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY-TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE-WIND RIVER MOUNTAINS WEST- WIND RIVER MOUNTAINS EAST-UPPER WIND RIVER BASIN-WIND RIVER BASIN- LANDER FOOTHILLS-GREEN MOUNTAINS AND RATTLESNAKE RANGE-NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN-STAR VALLEY-SALT RIVER AND WYOMING RANGES-UPPER GREEN RIVER BASIN FOOTHILLS-UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY-ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- 910 PM MDT MON SEP 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. TEAM RIVERTON
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 1:05 PM MDT | Red Flag Warning | RIW | Fremont, Lincoln, Natrona, Sweetwater, Uinta | 31 hr |
Nearby
Red Flag Warnings in Wyoming, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.